Alert archive / Georgia / Special Weather Statements in 2012
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jul 8, 2012, 6:15 PM EDT for Cherokee County, Georgia. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2012, 6:15 PM EDT (22:15 UTC)
- Expired
- Jul 8, 2012, 6:45 PM EDT
- In force
- 30 min
- Issued by
- NWS Atlanta, GA
County Cherokee County, GA
The radar
The Atlanta radar (KFFC), 82 km from the middle of the area, began a volume at 22:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.3 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1236 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 831 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -67 m²/s²
- 0-3 km storm-relative helicity
- -44 m²/s²
- Significant tornado parameter
- -0.3
- Supercell composite
- -2.0
The text
As transmitted, in the capitals the NWS used until 2016.
780
WWUS82 KFFC 082215
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
615 PM EDT SUN JUL 8 2012
GAZ033-082245-
615 PM EDT SUN JUL 8 2012
...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN FULTON COUNTY
UNTIL 645 PM EDT...
AT 610 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER ROSWELL...MOVING NORTH AT 5 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
FULTON COUNTY THROUGH 645 PM EDT. SOME LOCATIONS IN THE PATH OF THIS
STORM INCLUDE ROSWELL...ALPHARETTA...MOUNTAIN PARK AND MILTON. HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3418 8428 3400 8423 3397 8439 3398 8437
3401 8440 3404 8440 3405 8442 3410 8441
3412 8436 3414 8436 3419 8429
TIME...MOT...LOC 2215Z 166DEG 5KT 3406 8436
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 8, 2:17 PM EDT, 3 hours 58 minutes earlier.
Area forecast discussion, Jul 8, 2:17 PM EDT, 3 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 217 PM EDT SUN JUL 8 2012 .SHORT TERM /TONIGHT THROUGH MONDAY NIGHT/... UPPER LEVEL HIGH PRESSURE RIDGE THAT HAS DOMINATED THE EASTERN HALF OF THE U.S. OVER THE LAST WEEK OR MORE HAS FINALLY DAMPENED OUT...ALLOWING FOR A FEW UPPER LEVEL DISTURBANCES TO IMPACT THE REGION. UPPER LEVEL TROUGH AXIS WILL MOVE SOUTHWARD OVER THE EASTERN US THROUGH THE SHORT TERM...WITH SURFACE BOUNDARY POSITIONING ITSELF OVER NORTHERN GEORGIA. PRECIP CHANCES WILL BE CONCENTRATED NEAR THIS BOUNDARY THIS AFTERNOON AND TONIGHT...WITH BEST PRECIP CHANCES ACROSS NORTH AND WESTERN GEORGIA. WEAK UPPER LEVEL LOW DEVELOPING OVER THE DEEP SOUTH THROUGH THE SHORT TERM WILL USHER AMPLE MOISTURE INTO THE STATE...AND WITH FRONTAL BOUNDARY APPROACHING THE STATE FROM THE TN VALLEY...THE COMBINATION OF THESE FEATURES WILL SUPPORT HIGH END CHANCE TO LIKELY POPS ACROSS NORTH GEORGIA MONDAY AND TUESDAY. ASSOCIATED INSTABILITY WILL BE ENOUGH TO PROMOTE SCATTERED THUNDERSTORMS...AND AS WITH MUCH OF THE ACTIVITY SEEN RECENTLY IN THIS LIMITED SHEAR ENVIRONMENT...PRIMARY HAZARDS WILL BE STRONG WINDS AND SMALL HAIL. WET CONDITIONS LOOK TO PERSIST AND SPREAD SOUTHWARD INTO THE EXTENDED PERIOD...WITH ON AND OFF RAIN INTO THE WEEKEND. AS FOR TEMPERATURES...RAIN ACTIVITY WILL KEEP TEMPERATURES COOLER THAN IN RECENT WEEKS. WITH BEST MOISTURE AND CLOUD COVER OVER WESTERN AND NORTHERN GEORGIA...EXPECTING UPPER 80S AND LOW 90S MONDAY...WHILE MID TO UPPER 90S WILL BE PRESENT EAST AND SOUTH. LOWS WILL BE IN THE UPPER 60S AND LOW 70S. COOLING TREND BEGINS TUESDAY WITH HIGHS IN THE 80S TO NEAR 90...WHICH WILL CARRY INTO THE LONG TERM. 31 .LONG TERM /TUESDAY THROUGH SUNDAY/... NO CHANGES PLANNED. PREVIOUS LONG TERM DISCUSSION FOLLOWS... /ISSUED 404 AM EDT SUN JUL 8 2012/ EXTENDED MODELS CONTINUE TO SHOW LONG WAVE TROUGH ALOFT WITH PERSISTENT SURFACE BOUNDARY OVER THE THE SOUTHEAST. THERE ARE MORE DISCREPANCIES NOTED IN THE GFS VS ECMWF THAN THE PAST SEVERAL DAYS. GFS IS MORE PROGRESSIVE WITH THE UPPER LEVEL TROUGH INITIALLY AND THEN BUILDS IN UPPER LEVEL RIDGING BY THE END OF THE WEEK...WHEREAS THE ECMWF HOLDS THE TROUGH JUST TO THE NORTH AND WEST OF THE FORECAST AREA THROUGH THE WEEK. BOTH MODELS ARE SIMILAR IN THE SURFACE BOUNDARY FEATURE...WAVERING IT ACROSS THE FORECAST AREA...BUT KEEPING IT DOMINANT THROUGH THE WEEK. REGARDLESS... MODELS AGREE THERE WILL BE ENOUGH MOISTURE AND INSTABILITY ACROSS THE AREA FOR INCREASED CLOUD COVER...AS WELL AS SCATTERED CONVECTION. WHILE CONVECTION WILL BE ENHANCED BY DAYTIME HEATING AS WELL AS ANY LINGERING BOUNDARIES ACROSS THE AREA...ANTICIPATE CONVECTION CHANCES WILL CONTINUE THROUGH THE OVERNIGHT HOURS. WILL CONTINUE TO BROAD BRUSH CHANCE POPS FOR NOW. WITH INCREASED CLOUD COVER EXPECTED AFTERNOON TEMPERATURES TO TREND TOWARD JUST BELOW NORMAL THROUGH THE WORK WEEK. ATWELL/17 && .AVIATION...18Z UPDATE... VFR CONDITIONS EXPECTED THROUGH THE PERIOD. AFTERNOON CONVECTION TODAY SHOULD STAY ACROSS N/NW GA AND AWAY FROM TAF SITES. CIGS WITHIN CONVECTION WILL GENERALLY BE HIGH END MVFR TO VFR. EXPECTING W WINDS AT 7-10KTS THROUGH TODAY...WITH POSSIBLE GUSTS TO 14-15KTS. WINDS WILL BE NEARLY CALM OVERNIGHT...AND THEN INCREASE TO 6-8KTS MONDAY AM. PRECIP CHANCES GREATER ON MONDAY...BUT DUE TO MODEL UNCERTAINTY ON TIMING AND LOCATION...HAVE ONLY INCLUDE PROB30 FOR TS FOR 20-00Z. //ATL CONFIDENCE...18Z UPDATE... HIGH CONFIDENCE ON ALL ELEMENTS WITH MODERATE TO HIGH CONFIDENCE THAT CONVECTION WILL NOT DIRECTLY IMPACT KATL. 31 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 73 98 71 90 / 20 30 30 50 ATLANTA 74 92 73 88 / 20 30 30 50 BLAIRSVILLE 69 87 68 83 / 30 60 60 60 CARTERSVILLE 70 93 70 89 / 20 50 50 60 COLUMBUS 74 94 73 91 / 20 30 30 40 GAINESVILLE 73 93 72 86 / 20 40 40 60 MACON 72 96 73 92 / 5 20 20 40 ROME 71 94 71 90 / 30 50 50 60 PEACHTREE CITY 69 93 70 88 / 20 30 30 40 VIDALIA 76 97 75 95 / 5 20 20 30 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jul 8, 6:09 AM EDT, 12 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 609 AM EDT SUN JUL 8 2012 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-091015- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 609 AM EDT SUN JUL 8 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT... SCATTERED THUNDERSTORMS EXPECTED OVER NORTH GEORGIA THIS AFTERNOON AND EVENING. .SYNOPSIS... A WEAK SURFACE BOUNDARY REMAINS ACROSS THE AREA...HOWEVER A WEAK UPPER LEVEL LOW OVER THE LOWER MISSISSIPPI VALLEY WILL COMBINE WITH BETTER MOISTURE AND INSTABILITY LOCATED OVER NORTH AND WEST GEORGIA. .PRIMARY HAZARDS... THE PRIMARY HAZARDS FROM THE THUNDERSTORMS WILL BE SMALL HAIL... BRIEF WIND GUSTS AND FREQUENT LIGHTNING. THE BEST TIME FOR THUNDERSTORM DEVELOPMENT WILL MID AFTERNOON THROUGH EVENING. .DISCUSSION... AS THE WEAKENING UPPER LEVEL RIDGE SHIFTS EASTWARD...ANY IMPULSES WILL REMAIN GENERALLY WEST OF HE FORECAST AREA. HOWEVER THERE WILL BE ENOUGH MOISTURE OVER NORTH AND WEST GEORGIA TO COMBINE WITH THE GOOD INSTABILITY AVAILABLE...CAPE VALUES GENERALLY AROUND 2000 J/KG WITH WEAK VERTICAL SHEAR...TO PRODUCE SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... THUNDERSTORMS WILL BECOME FOCUSED IN THE ALONG AND NEAR PERSISTENT SURFACE BOUNDARY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
In the hours before
Special weather statement, Jul 8, 5:18 PM EDT, 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 518 PM EDT SUN JUL 8 2012 GAZ020-082145- 518 PM EDT SUN JUL 8 2012 ...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN BARTOW COUNTY UNTIL 545 PM EDT... AT 514 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER CARTERSVILLE...MOVING NORTHEAST AT 5 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS BARTOW COUNTY THROUGH 545 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE EMERSON AND CARTERSVILLE. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS. && LAT...LON 3431 8480 3423 8466 3409 8476 3416 8486 TIME...MOT...LOC 2118Z 213DEG 5KT 3419 8476
Special weather statement, Jul 8, 6:15 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
615 PM EDT SUN JUL 8 2012
GAZ033-082245-
615 PM EDT SUN JUL 8 2012
...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN FULTON COUNTY
UNTIL 645 PM EDT...
AT 610 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER ROSWELL...MOVING NORTH AT 5 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
FULTON COUNTY THROUGH 645 PM EDT. SOME LOCATIONS IN THE PATH OF THIS
STORM INCLUDE ROSWELL...ALPHARETTA...MOUNTAIN PARK AND MILTON. HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3418 8428 3400 8423 3397 8439 3398 8437
3401 8440 3404 8440 3405 8442 3410 8441
3412 8436 3414 8436 3419 8429
TIME...MOT...LOC 2215Z 166DEG 5KT 3406 8436The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 5:18 PM EDT | Special Weather Statement | FFC | Bartow | 27 min |
| Jul 8, 5:29 PM EDT | Severe Thunderstorm Warning | FFC | Bartow | 46 min |
Nearby
Special Weather Statements in Georgia, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.